Alert archive / Puerto Rico / Small Craft Advisories in 2011

Small Craft Advisory 103, NWS JSJ

March 17, 2011

NWS JSJ issued this small craft advisory at Mar 17, 2011, 3:26 AM CDT. It took effect at Mar 18, 2011, 8:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 17, 2011, 3:26 AM CDT (08:26 UTC)
In effect from
Mar 18, 2011, 8:00 AM CDT
Expired
Mar 17, 2011, 9:04 AM CDT
In force
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WHCA72 TJSJ 170826
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
426 AM AST THU MAR 17 2011

...NORTHEAST SWELL WILL AFFECT THE OFFSHORE ATLANTIC WATERS FRIDAY
THROUGH SATURDAY...

.NORTHEAST SWELLS WILL BEGIN TO AFFECT AGAIN THE OFFSHORE ATLANTIC
WATERS FRIDAY THROUGH SATURDAY AND POSSIBLE BEYOND.

AMZ710-171630-
/O.NEW.TJSJ.SC.Y.0103.110318T1300Z-110320T0100Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
426 AM AST THU MAR 17 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 9 PM AST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 9 PM AST
SATURDAY. 

* WAVES: SEAS INCREASING 5 TO 7 FEET ACROSS THE OFFSHORE ATLANTIC
  WATERS FRIDAY THROUGH AT LEAST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WEATHER.GOV/SANJUAN
1 follow-up statement
555 
WHCA72 TJSJ 171404
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1004 AM AST THU MAR 17 2011

...SEAS ARE EXPECTED TO REMAIN BELOW 6 FEET...

AMZ710-171515-
/O.CAN.TJSJ.SC.Y.0103.110318T1300Z-110320T0100Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1004 AM AST THU MAR 17 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. HAZARDOUS SEAS OF 7 FEET OR GREATER ARE NO LONGER
EXPECTED DURING THE NEXT SEVERAL DAYS.

$$


HTTP://WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 9:52 PM CDT, 5 hours 34 minutes earlier.

Area forecast discussion, Mar 16, 9:52 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1052 PM AST WED MAR 16 2011

.SYNOPSIS...LIGHT PASSING SHOWERS HAS BEEN AFFECTING THE NORTHERN
HALF OF PUERTO RICO TONIGHT...BUT OVERALL REMAINED DRY. NO CHANGES
IN THIS PATTERN IS EXPECTED THROUGH AT LEAST FRIDAY. FORECAST IS
ON TRACK WITH ONGOING WEATHER SITUATION...THEREFORE...NO CHANGED
WERE NEEDED TONIGHT TO SHORT TERM GRIDS.

&&

.AVIATION...VFR CONDTIIONS WILL PREVAIL ACROSS ALL TAF SITES NEXT
24 HOURS. ONLY FEW PASSING SHOWERS ARE EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 250 PM AST WED MAR 16 2011/

SYNOPSIS...A SUBTROPICAL HIGH PRESSURE OVER THE WESTERN ATLANTIC
CONTINUES TO DOMINATE THE WEATHER ACROSS THE LOCAL AREA. THIS FEATURE
SUSTAINS A MODERATE TO FRESH NORTHEASTERLY TRADE WIND ACROSS THE
LOCAL REGION.

DISCUSSION...MIGRATORY HIGHS WILL HELP SUSTAIN A RIDGE ACROSS THE
WESTERN ATLANTIC...MAINTAINING A DRIER AND STABLE AIR ACROSS THE
NORTHEASTERN CARIBBEAN ISLANDS DURING THE NEXT SEVERAL DAYS. IN
FACT...SATELLITE DERIVED PWAT IMAGERY SHOWS AN AREA OF 20-30 PERCENT
BELOW NORMAL MOISTURE AMOUNTS UPSTREAM OF PUERTO RICO AND THE
VIRGIN ISLANDS. IN THIS PATTERN...MODELS GENERALLY SHOW FAIR
WEATHER CONDITIONS AS PWAT IS TO REMAIN LESS THAN ONE INCH DURING
THE NEXT COUPLE OF DAYS...WITH LIGHT CONVECTION IN THE MORNING
HOURS TO BUILD ALONG THE NORTH AND EAST COASTS OF PUERTO RICO AND
ISOLATED CONVECTION OVER THE MOUNTAINS AND SOUTHWEST SECTIONS IN THE
AFTERNOON HOURS. FOR THE UPCOMING WEEKEND...GFS INDICATES A
MOISTURE SURGE FROM THE EAST AND SOMEWHAT BETTER UPPER LEVEL
DYNAMICS FOR SHOWER DEVELOPMENT ACROSS THE FORECAST AREA.

AVIATION...PREVAILING VFR CONDITIONS ARE EXPECTED ACROSS THE LOCAL
ISLANDS AND AT ALL TAF SITES FOR AT LEAST THE NEXT 24 HOURS.
HOWEVER...VERY BRIEF MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS
ARE POSSIBLE IN ISOLATED PASSING SHOWERS.

MARINE...HIGH PRESSURE WILL REMAIN NORTH OF THE REGION THROUGH
THE NEXT SEVERAL DAYS WHICH WILL KEEP THE AREA IN A MODERATE TO
FRESH NORTHEASTERLY TRADE WINDS. THIS WILL KEEP MARINE CONDITIONS
RELATIVELY TRANQUIL WITH SEAS GENERALLY LESS THAN 6 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  70  83  72  83 /  20  20  30  30
STT  71  84  73  84 /  20  20  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

12/71
Hazardous weather outlook, Mar 16, 7:45 AM CDT, 19 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS...DELAYED
NATIONAL WEATHER SERVICE SAN JUAN PR
845 AM AST WED MAR 16 2011

AMZ710>745-PRZ001>013-171245-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
845 AM AST WED MAR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A INCREASINGLY DRY AIR MASS IN COMBINATION WITH STRONG DAYTIME
HEATING AND DRY VEGETATION WILL RESULT IN NEAR CRITICAL FIRE
WEATHER CONDITIONS FOR TODAY AND TONIGHT. THE MOST CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHERN SLOPES WHERE
THE WARMEST TEMPERATURES AND LOWEST RELATIVE HUMIDITIES ARE
EXPECTED. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A VERY DRY AIR MASS IN COMBINATION WITH STRONG DAYTIME
HEATING AND DRY VEGETATION WILL RESULT IN NEAR CRITICAL
FIRE WEATHER CONDITIONS FOR THURSDAY.THE MOST CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHERN SLOPES WHERE
THE WARMEST TEMPERATURES AND LOWEST RELATIVE HUMIDITIES ARE
EXPECTED. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF SMOKE OR FIRE WOULD BE GREATLY APPRECIATED
AND SHOULD BE REPORTED TO THE LOCAL FIRE DEPARTMENT.

AMZ715-725-VIZ001-002-171245-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
845 AM AST WED MAR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN INCREASINGLY DRY AIR MASS IN COMBINATION WITH STRONG DAYTIME
HEATING AND DRY VEGETATION WILL RESULT IN NEAR CRITICAL FIRE
WEATHER CONDITIONS FOR TODAY AND TONIGHT. NO OTHER HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A VERY DRY AIR MASS IN COMBINATION WITH STRONG DAYTIME HEATING
AND DRY VEGETATION WILL RESULT IN NEAR CRITICAL FIRE WEATHER
CONDITIONS FOR THURSDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF SMOKE OR FIRE WOULD BE GREATLY APPRECIATED
AND SHOULD BE REPORTED TO THE LOCAL FIRE DEPARTMENT.

Nearby

Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.